Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 7, NWS Brownsville, TX

March 5, 2022Cameron County, Hidalgo County, Texas

NWS Brownsville, TX issued this wind advisory at Mar 5, 2022, 1:21 PM CST for Cameron County, Hidalgo County, Texas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2022, 1:21 PM CST (19:21 UTC)
Expired
Mar 5, 2022, 6:00 PM CST
In force
5 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Hidalgo County, TX

The radar

The Brownsville radar (KBRO), 56 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 7.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2022-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2022-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
714 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

639 
WWUS74 KBRO 051921
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
121 PM CST Sat Mar 5 2022

TXZ253-255-257-060000-
/O.NEW.KBRO.WI.Y.0007.220305T1921Z-220306T0000Z/
Southern Hidalgo-Inland Cameron-Coastal Cameron-
Including the cities of McAllen, Edinburg, Pharr, Mission, 
Weslaco, Brownsville, Harlingen, Port Isabel, South Padre Island,
Laguna Heights, and Laguna Vista
121 PM CST Sat Mar 5 2022

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southeast winds around 30 mph with gusts up to 40 mph.

* WHERE...Cameron, and Southern Hidalgo Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
620 
WWUS74 KBRO 052353
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
553 PM CST Sat Mar 5 2022

TXZ253-255-257-060100-
/O.EXP.KBRO.WI.Y.0007.000000T0000Z-220306T0000Z/
Southern Hidalgo-Inland Cameron-Coastal Cameron-
Including the cities of McAllen, Edinburg, Pharr, Mission, 
Weslaco, Brownsville, Harlingen, Port Isabel, South Padre Island,
Laguna Heights, and Laguna Vista
553 PM CST Sat Mar 5 2022

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Southeasterly winds continue to decrease across the area and have
fallen below Wind Advisory criteria. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 5, 11:18 AM CST, 2 hours 3 minutes earlier.

Area forecast discussion, Mar 5, 11:18 AM CST, 2 hours 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1118 AM CST Sat Mar 5 2022

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...The Lower Valley TAF sites are shaking off some
morning low clouds though KBRO is still holding on to MVFR.
Southeast winds will continue strong and will to monitor for 40
mph threshold. Winds will relax this evening and MVFR ceilings
will return by late evening to persist through Sunday morning.
Strong southeast winds will develop again on Sunday, though maybe
a skosh less than today.

&&

.PREV DISCUSSION... /issued 541 AM CST Sat Mar 5 2022/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...MVFR cigs cover the three regional airports this
morning with some occasional cigs dipping to IFR. The lower
ceilings are expected to lift and break up as stronger winds aloft
mix some drier air to the surface a few hours after sunrise. VFR
should prevail through the afternoon with MVFR developing later
Saturday evening and persisting through the night. Breezy to
windy conditions with south winds of 20-25 knots gusting to 30
knots this afternoon. Southerly winds slowly lower tonight.

PREV DISCUSSION... /issued 338 AM CST Sat Mar 5 2022/

SHORT TERM (Today through Sunday): Main challenge this forecast
package will be winds and temperatures.  A pair of shortwaves
rotating through the upper trough situated over the Rockies to
induce a couple of surface low pressure areas over the Southern and
Central Plains. This should continue to strengthen the pressure
gradient over South Texas this weekend. Low-level jet 35-40 knots at
925-850mb partially mixes to the surface providing a couple of
breezy to windy afternoons. Model guidance continue to show winds
just shy of wind advisory (30+mph, g40) at this time. Areas along
and east of I-69C can expect to see S-SE winds 25-30 with gusts 35+
mph both today and Sunday afternoon. Winds remain elevated tonight
with the LLJ peaking at around 40kts between midnight and 6 AM
Sunday. Southerly flow will continue to support temperatures above
seasonal norms with weekend highs well into the 80s to lower 90s for
the western Rio Grande Plains. Increasing low clouds and the
persistent south wind provides a sultry night with lows only dipping
into the mid to upper 60s, maybe not even dropping below 70 across
the Lower RGV. Atmosphere remains relatively dry with exception to
the lowest 3000 feet. No rain is expected inland, but lower clouds
this morning will fill in again overnight and may persist well
through Sunday morning. Deeper moisture over the Gulf may support a
few showers Sunday. Not seeing any dense fog inland (too much wind)
or offshore. Can not rule out some localized patchy fog across some
of the coastal waters so will keep some mention.

LONG TERM (Sunday Night through Friday): Temperatures will be on a
bit of a roller coaster thanks to a couple of cold fronts during
the work week.

The first cold front arrives Monday afternoon and will bring a
small chance for rain east of I-69C as it swings through.
Temperatures climb into the upper 70s to lower 80s early Monday
afternoon ahead of the front's arrival. As the front stalls over
the western Gulf of Mexico Monday night, a coastal low will form
along it and help reinforce a northerly breeze at the surface
during the day Tuesday. Meanwhile, winds at 925 to 850 mb will be
coming in from the south, which means another overrunning
situation (cloudy, cool, passing light showers and/or drizzle) is
expected Tuesday and may linger into Wednesday morning. Have
elected to go with the NBM for temperatures Tuesday afternoon,
which are still in the upper 50s to lower 60s for most. Not much
of a diurnal spread in temperatures is expected either due to
clouds and the chance for light rain and/or drizzle throughout the
day. Speaking of light rain/and or drizzle on Tuesday, the best
chance will be along and east of I-69C and may accumulate up to
0.10" at best. Those in Jim Hogg, Starr, and Zapata Counties
aren't likely to see much, if any, rain as drought conditions
continue. The coastal low trots northeast Wednesday morning with a
clearing sky and warmer temperatures expected from west to east
across the County Warning Area (CWA) Wednesday afternoon.

High pressure nudges in from the north Wednesday evening and will
bring a return of southeasterly winds during the day Thursday.
Temperatures rebound back into the 80s Thursday afternoon.
Meanwhile, another H5 trough will be swinging into the Northern
Plains Thursday night and during the day Friday. This will help push
a cold front towards Deep South Texas sometime Friday with
another push of cooler than normal air possible next weekend.

MARINE (Now through Sunday): Pressure gradient strengthens today
and Sunday with winds remaining just below Small Craft Advisory
levels. Cooler Laguna and Gulf waters to keep stronger wind from
mixing to the surface, however strongest winds tonight may result
in a short duration SCA that may linger into Sunday morning. Sea
fog is not evident on coastal web cam or on latest satellite
loops, however conditions are conducive for some patchy fog to
form through this morning and again late tonight as warm dewpoint
air flows over cooler near shore water.

Sunday night through Thursday: Small Craft Exercise Caution
conditions are expected Sunday night on the Laguna Madre and Gulf
Waters thanks to breezy to strong southeast winds as the pressure
gradient remains stout. Stronger winds and higher seas are
expected following a cold front Monday afternoon, leading to Small
Craft Advisory conditions. There could be a couple of gusts near
gale-force Monday night and is something that will be monitored
the next couple of days. Small Craft Advisories are likely to
continue throughout the day Tuesday, especially for the Gulf
Waters, as a coastal low forms in the western Gulf of Mexico.
Conditions slowly improve Wednesday with favorable marine
conditions expected to return late Wednesday night.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  80  69  82  64 /   0   0   0   0
BROWNSVILLE          83  69  85  68 /   0   0   0   0
HARLINGEN            84  68  85  66 /   0   0   0   0
MCALLEN              86  68  87  66 /   0   0   0   0
RIO GRANDE CITY      88  67  90  65 /   0   0   0   0
SOUTH PADRE ISLAND   71  66  72  66 /   0  10  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
https://weather.gov/rgv

54-BHM/67-Mejia
Hazardous weather outlook, Mar 5, 4:12 AM CST, 9 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
412 AM CST Sat Mar 5 2022

TXZ248>257-351-353-061015-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
412 AM CST Sat Mar 5 2022

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a moderate risk of rip currents at area beaches today and
tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A Wind Advisory may be needed Sunday for the Lower Rio Grande
Valley and coastal counties.

An elevated rip current risk is possible for the South Padre and
Boca Chica beaches Sunday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-061015-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
412 AM CST Sat Mar 5 2022

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

Small Craft advisories may be needed for the Gulf waters late
tonight.

Patchy fog may be locally dense early this morning and again later
tonight across portions of the Laguna Madre and the near shore
waters.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Small Craft Advisories for the Laguna Madre are possible Sunday
and Monday.

Small Craft Advisories for the Gulf of Mexico waters are possible
Sunday morning and likely Monday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Mar 5, 11:24 AM CST, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1124 AM CST Sat Mar 5 2022

TXZ250-251-253>257-351-353-060000-
Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy-
Inland Cameron-Coastal Willacy-Coastal Cameron-Coastal Kenedy-
Northern Hidalgo-
Including the cities of Falfurrias, Sarita, McAllen, Edinburg,
Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen,
Port Mansfield, Port Isabel, South Padre Island, Laguna Heights,
Laguna Vista, and San Manuel
1124 AM CST Sat Mar 5 2022

...STRONG SOUTHEAST WINDS WILL IMPACT EASTERN PORTIONS OF DEEP
SOUTH TEXAS THROUGH EARLY THIS EVENING...

Surface observations show strong southeast winds across eastern
portions of deep South Texas. Southeast winds of 20 to 29 mph with
gusts of 30 to 39 mph will continue through this evening. Winds
will gradually decrease through the evening hours after sunset.

Use extra caution when driving, especially if operating a high
profile vehicle in cross winds, and secure outdoor objects.

54

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 12:53 PM CSTSmall Craft AdvisoryBRO5 hr

Nearby

Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.